MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent an arteriogram with angioplasty.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified left leg.A 3mm x 40mm x 145cm coyote es balloon catheter was advanced for dilation.During inflation, before the balloon got to nominal pressure around 4 to 5 atmospheres, there was a balloon leak, and it was confirmed that the balloon ruptured.The device was removed from and replaced for another of the same device to complete the procedure.No were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: coyote es balloon catheter returned.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 41mm from the tip and is approximately 6mm long.No other damages or irregularities found in the remainder of the product analysis.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent an arteriogram with angioplasty.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified left leg.A 3mm x 40mm x 145cm coyote es balloon catheter was advanced for dilation.During inflation, before the balloon got to nominal pressure around 4 to 5 atmospheres, there was a balloon leak, and it was confirmed that the balloon ruptured.The device was removed from and replaced for another of the same device to complete the procedure.No were no patient complications.It was further reported that the balloon ruptured when inflating for the first time at 6 atmospheres.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19140842
Report Number2124215-2024-23790
Device Sequence Number20702433
Product Code LIT
UDI-Device Identifier08714729767411
UDI-Public08714729767411
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0032306520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient RaceWhite